Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 89, NWS Cheyenne, WY

July 1, 2009Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2009, 7:07 PM MDT for Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2009, 7:07 PM MDT (01:07 UTC)
Expired
Jul 1, 2009, 8:00 PM MDT
In force
53 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 128 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 7:14 PM MDTHAIL 114 Sse Lingle, WYHEAVY RAIN AND STRONG WINDS
Jul 1, 7:20 PM MDTTSTM WND DMGTorrington, WYTREES DOWN IN TORRINGTON AREA
Jul 1, 7:37 PM MDTTSTM WND GST 603 E Morrill, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 6:38 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2009-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2009-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
861 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 020107
SVRCYS
NEC157-165-WYC015-020200-
/O.NEW.KCYS.SV.W.0089.090702T0107Z-090702T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
707 PM MDT WED JUL 1 2009

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING...

* UNTIL 800 PM MDT

* AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM TORRINGTON TO 6 MILES SOUTH OF
  TORRINGTON TO HAWK SPRINGS...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TORRINGTON...SCOTTSBLUFF...PACKER LAKE...LYMAN...CHALK BUTTES...
  STEGALL...MORRILL...MITCHELL...RATTLESNAKE HILL...LAKE ALICE...
  TERRYTOWN...SCOTTSBLUFF AIRPORT AND HENRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4238 10358 4216 10357 4186 10356 4177 10435
      4194 10438 4211 10439
TIME...MOT...LOC 0107Z 250DEG 25KT 4210 10420 4199 10420
          4182 10422

$$

RJM
2 follow-up statements
000 
WWUS55 KCYS 020145
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MDT WED JUL 1 2009

NEC157-165-WYC015-020200-
/O.CON.KCYS.SV.W.0089.000000T0000Z-090702T0200Z/
SCOTTS BLUFF NE-SIOUX NE-GOSHEN WY-
745 PM MDT WED JUL 1 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR EASTERN GOSHEN...SOUTHERN SIOUX AND NORTHWESTERN SCOTTS BLUFF
COUNTIES...

AT 743 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF CHALK BUTTES TO 6 MILES WEST OF 
RATTLESNAKE HILL TO STEGALL...MOVING EAST AT 30 MPH. 

AT 737 PM MDT...TRAINED SPOTTERS REPORTED WINDS GUSTING TO 60 MPH. 

LOCATIONS IMPACTED INCLUDE...
  SCOTTSBLUFF...MITCHELL...RATTLESNAKE HILL...LAKE ALICE AND
  SCOTTSBLUFF AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4181 10404 4209 10422 4238 10358 4186 10356
TIME...MOT...LOC 0144Z 250DEG 25KT 4218 10387 4207 10387
          4190 10389

$$

RJM
000 
WWUS55 KCYS 020200
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
800 PM MDT WED JUL 1 2009

NEC157-165-WYC015-020209-
/O.EXP.KCYS.SV.W.0089.000000T0000Z-090702T0200Z/
SCOTTS BLUFF NE-SIOUX NE-GOSHEN WY-
800 PM MDT WED JUL 1 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GOSHEN...SOUTHERN
SIOUX AND NORTHWESTERN SCOTTS BLUFF COUNTIES EXPIRES AT 800 PM MDT...

A SEVERE THUNDERSTORM WARNING WILL BE REISSUED SHORTLY FOR AREAS 
EAST OF THE ORIGINAL WARNING.  HOWEVER GUSTY WINDS AND HEAVY RAIN 
ARE STILL POSSIBLE WITH THUNDERSTORMS ACROSS SCOTTS BLUFF AND 
SOUTHERN SIOUX COUNTIES THROUGH 830 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.

LAT...LON 4181 10404 4209 10422 4238 10358 4186 10356
TIME...MOT...LOC 0159Z 250DEG 25KT 4221 10374 4210 10374
          4193 10376

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:43 PM MDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 1, 2:43 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
243 PM MDT WED JUL 1 2009

.SHORT TERM...TONIGHT THROUGH FRIDAY...
THE APPROACH OF THE NEXT UPPER LEVEL SHORT-WAVE
DISTURBANCE...CURRENTLY IN SOUTHWEST WYOMING...WILL CONTINUE TO
ERODE THE CONVECTIVE INHIBITION THIS AFTERNOON FROM WEST TO EAST.
TERRAIN WILL AID IN CONVECTIVE DEVELOPMENT IN THE NEXT FEW
HOURS...AS OCCURRED WITH THE STORM NEAR THE BLACK HILLS OF SOUTH
DAKOTA EARLY THIS AFTERNOON. WEAK SURFACE FRONTAL BOUNDARY IS
DIFFICULT TO LOCATE...BUT BELIEVE THAT OBSERVED PRESSURE RISES
INDICATE THE BOUNDARY HAS REACHED THE WYOMING AND COLORADO STATE
LINE AS OF 100 PM MDT. BELIEVE THIS WILL NOT BE A FACTOR FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AS UPPER LEVEL ENERGY
SEEMS TO BE THE DRIVING FACTOR TODAY. MOISTURE IS LIMITED WEST OF
THE LARAMIE RANGE TODAY BELOW ABOUT 600 MB AS WELL...SO CONCERNS
WILL BE MAINLY FOR HIGH WIND POTENTIAL WEST OF THE LARAMIE RANGE.
EAST OF THE LARAMIE RANGE THE ADDITIONAL THREAT FOR HAIL AND
MODERATE RAINFALL WITH ANY THUNDERSTORM ACTIVITY WILL INCREASE...
WITH THE BEST INSTABILITY PRESENT ALONG AND NEAR A LINE FROM
CHADRON TO SIDNEY.

CONVECTION SHOULD BE ABLE TO PERSIST INTO THE EVENING AS THE
STREAM OF UPPER LEVEL ENERGY WILL CONTINUE...ALTHOUGH
THUNDERSTORMS WILL GRADUALLY DECREASE FROM WEST TO EAST BY AROUND
MIDNIGHT. SOME LOW CLOUD DEVELOPMENT WILL BE POSSIBLE NEAR CHADRON
AND SCOTTSBLUFF OVERNIGHT...BUT HAVE LEFT OUT MENTION OF FOG BASED
ON THE LATEST GUIDANCE FORECASTING SIGNIFICANT T-TD SPREADS.

THURSDAY THE MOISTURE IN THE WEST WILL CONTINUE TO BE LIMITED
AROUND 700 MB...BUT ENOUGH WILL BE PRESENT FOR CONVECTIVE
FORMATION HIGHER UP IN THE MID-LEVELS OF THE ATMOSPHERE. MODEL
PRECIPITABLE WATER FORECASTS CONTINUE TO INDICATE THIS INCREASED
MOISTURE WITH PERCENT OF NORMAL VALUES IN MOST LOCATIONS INCREASING
TO AROUND 150 PERCENT BY EARLY FRIDAY EVENING. ALSO...THE TIMING
OF THE NEXT SHORT-WAVE DISTURBANCE ALOFT SUGGESTS THE CONVECTION
COULD INITIALLY BE FOCUSED FARTHER WEST...WITH MORE EXPECTED OVER
THE HIGHER TERRAIN OF THE SIERRA MADRE AND SNOWY RANGES. AS THE
CONVECTION MOVES FARTHER EAST THURSDAY AFTERNOON IT SHOULD
ENCOUNTER BETTER 0-6 KM BULK SHEAR VALUES THAN PRESENT THIS
AFTERNOON. THIS WILL SUPPORT THE SPC IDEA OF KEEPING THIS AREA IN
A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

THURSDAY NIGHT AND INTO EARLY FRIDAY THERE MAY BE MORE ACTIVITY
PERSISTING INTO THE NIGHTTIME HOURS AND OVERNIGHT. THE
NAM...GFS...EUROPEAN AND SREF ALL AGREE THAT SHORT-WAVE ENERGY
WILL CONTINUE TO BE PRESENT OVER THE AREA DURING THIS PERIOD.
INTENSITY OF THE CONVECTION IS EXPECTED TO DECREASE WITH THE LOSS
OF DAYTIME HEATING THURSDAY EVENING. ALSO...THURSDAY EVENING WILL
BE A PERIOD WHEN MID-LEVEL FLOW BECOMES MORE SOUTHWESTERLY AND
ALLOWS 700 MB MOISTURE TO INCREASE. THIS WILL RESULT IN FURTHER
INCREASES OF PRECIPITABLE WATER VALUES AND AFTERNOON THUNDERSTORMS
CAPABLE OF PRODUCING HEAVY RAINFALL...ESPECIALLY EAST OF THE
LARAMIE RANGE WHERE THE BEST MID-LEVEL AND JET STREAM SUPPORT WILL
ALSO BE LOCATED.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY.
FRIDAY NIGHT SHOWERS AND THUNDERSTORMS SHOULD CONTINUE THROUGH THE
EVENING AS THE SURFACE LOW SLIDES SOUTHWARD ACROSS WYOMING AND THE
NEBRASKA PANHANDLE AND THE UPPER LEVEL IMPULSE MOVES OVER THE
AREA. BOTH THE GFS AND ECMWF SHOW SIMILAR TIMING WITH THE WIND
SHIFT FROM SOUTHWEST TO NORTHWEST ALONG THE BOUNDARY AROUND 00Z
SATURDAY. ALTHOUGH THE LIFTED INDICES INDICATE POTENTIAL FOR
THUNDERSTORMS ACROSS THE ENTIRE CWA FRIDAY NIGHT...THE NAM AND GFS
ONLY INDICATE A NARROW BAND OF HIGHER CAPE ACROSS SOUTHEAST
WYOMING. THIS WOULD INDICATED A NARROW AREA FOR POTENTIAL FOR
SEVERE WEATHER FRIDAY EVENING. HOWEVER...THE SREF HAS BEEN HINTING
AT HIGHER PROBABILISTIC VALUES FOR SEVERE WEATHER BY FRIDAY
EVENING EXTENDING ACROSS SOUTHEAST WYOMING AND THE NEBRASKA
PANHANDLE. THIS AREA IS SIMILAR TO THE SPC DAY 3 OUTLOOK WITH
SLIGHT RISK. THUS...FOR NOW WILL KEEP THE MENTION OF CHANCE
THUNDERSTORMS AND SLOWLY DECREASE IT FROM WEST TO EAST OVERNIGHT.

ANOTHER QUICK IMPULSE WILL MOVE OVER THE RELATIVELY FLATTENED
UPPER LEVEL RIDGE TO HELP AID IN THE SHOWER AND THUNDERSTORM
DEVELOPMENT ON THE JULY 4TH HOLIDAY. TEMPERATURES WILL BE IN THE
UPPER 70S TO MID 80S WITH THUNDERSTORMS DEVELOPING IN THE
AFTERNOON AND MOVING EAST THROUGH THE EVENING. ALTHOUGH THE MODELS
ARE IN GENERALLY GOOD AGREEMENT IT WILL BE DIFFICULT TO TIME THESE
UPPER LEVEL IMPULSE THAT WILL ROUND THE UPPER LEVEL RIDGE THROUGH
THE HOLIDAY WEEKEND. IN ESSENCE THE UPPER LEVEL RIDGE WILL
CONTINUE TO BUILD ON SUNDAY THROUGH MONDAY. THERE SHOULD BE LEVEL
COVERAGE IN THUNDERSTORM ACTIVITY ON SUNDAY WITH PRECIPITABLE
WATER VALUES DROPPING INTO 80 TO 100 PERCENT OF NORMAL. WITH THE
BUILDING HIGH EXPECT TEMPERATURES TO WARM INTO THE LOWER TO MID
80S. BY MONDAY THERE IS A SLIGHT INCREASE IN PRECIPITABLE WATER
VALUES OF 100 TO 120 PERCENT AS TEMPERATURES CONTINUE TO WARM IN
THE UPPER 80S TO AROUND 90. BY TUESDAY THE RIDGE WILL CONTINUE TO
PUSH EAST OF THE AREA WITH AN UPPER LEVEL SYSTEM DEVELOPING OFF THE
WEST COAST. BOTH THE ECMWF AND GFS DIFFER IN THE TRACK OF THIS
UPPER LEVEL LOW BUT FOR NOW EXPECT SLIGHT CHANCE OF THUNDERSTORMS
IN THE AFTERNOON AND EVENING ON TUESDAY WITH TEMPERATURES COOLING
SLIGHTLY AS THE RIDGE SHIFTS EAST.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THIS EVENING...BUT LOCALIZED AREAS OF
MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE NEAR ANY STRONG
THUNDERSTORMS THIS AFTERNOON AND EVENING. THE BEST CHANCES FOR
STRONG TO SEVERE THUNDERSTORMS WILL BE IN THE NEBRASKA PANHANDLE.
ERRATIC AND GUSTY WINDS WILL ALSO BE A CONCERN AROUND ANY SHOWERS
AND THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME LOW CLOUD COVER
DEVELOPMENT WILL BE POSSIBLE NEAR KCDR AND KBFF EARLY THURSDAY.

&&

.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE
DISTRICT THIS EVENING...AND WILL BECOME NUMEROUS AND POSSIBLY
SEVERE ACROSS THE NEBRASKA PANHANDLE WITH MORE POTENTIAL FOR HAIL
AND HEAVY RAINFALL. ERRATIC AND GUSTY WINDS WILL BE A CONCERN
WEST OF THE LARAMIE RANGE...ALONG WITH LESS PRECIPITATION
ACCOMPANYING ANY LIGHTNING. RELATIVE HUMIDITY RECOVERIES WILL BE
GOOD TONIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL MOVE ACROSS THE
DISTRICT THURSDAY...WITH INCREASED CHANCES FOR LIGHTNING ACROSS THE
WESTERN HIGHER TERRAIN AREAS. AVAILABLE MOISTURE IN THE ATMOSPHERE
WILL INCREASE SLIGHTLY THURSDAY...AND MINIMUM RELATIVE HUMIDITIES
WILL BE IN THE 30 TO 40 PERCENT RANGE IN MOST AREAS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...CARPENTER
LONG TERM....MG
Hazardous weather outlook, Jul 1, 6:50 PM MDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
650 PM MDT WED JUL 1 2009

WYZ059>067-069-070-030100-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-PINE BLUFFS-
650 PM MDT WED JUL 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THROUGH
THIS EVENING.  A FEW OF THE STORMS COULD PRODUCE SMALL HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY THURSDAY
THROUGH SUNDAY. SOME OF THE STORMS COULD BE STRONG THURSDAY AND
FRIDAY...MAINLY EAST OF THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ068-030100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-GOSHEN-
650 PM MDT WED JUL 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM.  SCATTERED
THUNDERSTORMS WILL MOVE ACROSS THE PANHANDLE THIS EVENING...WITH A
FEW STORMS BECOMING SEVERE WITH HAIL AND STRONG WINDS THE MAIN
THREAT. HEAVY RAIN IS ALSO POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY THURSDAY
THROUGH SUNDAY.  SOME OF THE STORMS COULD BE STRONG THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 1, 3:29 PM MDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
329 PM MDT WED JUL 1 2009

WYZ061>063-012230-
NORTH CARBON-SNOWY RANGE-SOUTHWEST CARBON-
329 PM MDT WED JUL 1 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 430
PM MDT...

AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS LOCATED FROM NEAR RAWLINS...TO
SINCLAIR...TO HANNA...TO 8 MILES WEST OF ELK MOUNTAIN MOVING
NORTHEAST AT 20 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 211 AND
254.

RJM
Special weather statement, Jul 1, 3:38 PM MDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT WED JUL 1 2009

WYZ066-069-012230-
CHEYENNE FOOTHILLS-LARAMIE RANGE-
338 PM MDT WED JUL 1 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 430
PM MDT...

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FEDERAL...OR 22 MILES NORTHWEST OF
CHEYENNE...MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 16 AND
30.

RJM
Special weather statement, Jul 1, 5:14 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
514 PM MDT WED JUL 1 2009

WYZ066-067-069-020000-
CHEYENNE FOOTHILLS-LARAMIE RANGE-PLATTE-
514 PM MDT WED JUL 1 2009

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY...NORTHWESTERN
LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 600 PM MDT...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF BALDY PEAK...OR 20 MILES
NORTHEAST OF LARAMIE...MOVING EAST AT 25 MPH.

PEA TO DIME SIZE HAIL...BRIEF HEAVY RAIN AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

RJM
Special weather statement, Jul 1, 5:57 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
557 PM MDT WED JUL 1 2009

WYZ067>069-020045-
CHEYENNE FOOTHILLS-GOSHEN-PLATTE-
557 PM MDT WED JUL 1 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LARAMIE...SOUTHEASTERN
PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 645 PM MDT...

AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF CHUGWATER...OR 22 MILES SOUTH OF
WHEATLAND...MOVING NORTHEAST AT 30 MPH.

DIME TO PENNY SIZE HAIL...HEAVY RAIN...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 47 AND
71.

RJM
Special weather statement, Jul 1, 6:31 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
631 PM MDT WED JUL 1 2009

WYZ061-062-020130-
NORTH CARBON-SOUTHWEST CARBON-
631 PM MDT WED JUL 1 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 730
PM MDT...

AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAWLINS...MOVING EAST AT 25 MPH.

SMALL HAIL...BRIEF HEAVY RAIN...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 213 AND
244.

RJM
Local storm report, Jul 1, 6:54 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT WED JUL 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             MONTROSE                42.92N 103.73W
07/01/2009  E1.00 INCH       SIOUX              NE   TRAINED SPOTTER

            MOSTLY PEA TO MARBLE HAIL

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:22 PM MDTSevere Thunderstorm WarningCYSSioux53 min
Jul 1, 8:01 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff, Sioux59 min
Jul 1, 8:55 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill41 min
Jul 2, 5:02 PM MDTSevere Thunderstorm WarningCYSSioux58 min
Jul 1, 6:05 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte55 min
Jul 1, 7:26 PM MDTFlash Flood WarningCYSGoshen104 min
Jul 2, 3:05 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie40 min
Jul 2, 3:44 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie, Platte41 min
Jul 2, 4:02 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte58 min
Jul 2, 5:07 PM MDTFlash Flood WarningCYSPlatte3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.